×

zbMATH — the first resource for mathematics

Some preserver problems on algebras of smooth functions. (English) Zbl 1211.46022
This paper is an important contribution to the increasingly popular area of preserver problems on function spaces. Interested readers can see the monograph [L. Molnár, “Selected preserver problems on algebraic structures of linear operators and on function spaces” (Lecture Notes in Mathematics 1895; Berlin: Springer) (2007; Zbl 1119.47001)].
Let \(X\) be a Hausdorff topological space, locally homeomorphic to a fixed Banach space of dimension at least one (admitting a \(C^k\) bump function). Let \(T: C^k(Y) \rightarrow C^k(X)\) be a bijection preserving order (pointwise) in both directions, then \(Tf(x)=t(x,f(\tau(x)))\) for all \(f \in C^k(Y)\) and \(x \in X\), where \(\tau: X \rightarrow Y\) is a homeomorphism and \(t: X \times \mathbb R \rightarrow \mathbb R\) is given by \(t(x,c)=Tc(x)\). Thus linearity (or additive) of \(T\) is determined by its action on the set of constant functions on \(Y\).
It is also shown that multiplicative bijections are induced by composition with a \(C^k\) diffeomorphism and hence any such map is linear.

MSC:
46E10 Topological linear spaces of continuous, differentiable or analytic functions
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Cabello Sánchez, F., Homomorphisms on lattices of continuous functions, Positivity 12 (2008), 341–362. · Zbl 1254.46030 · doi:10.1007/s11117-007-2114-6
[2] Cabello Sánchez, F., Cabello Sánchez, J., Ercan, Z. and Önal, S., Memorandum on multiplicative bijections and order, to appear in Semigroup Forum. · Zbl 1195.47026
[3] Deville, R., Godefroy, G. and Zizler, V., Smoothness and Renormings in Banach Spaces, Pitman Monographs and Surveys in Pure and Applied Mathematics 64, Longman, Harlow, 1993. · Zbl 0782.46019
[4] Fabian, M. and Zizler, V., An elementary approach to some questions in higher order smoothness in Banach spaces, Extracta Math. 14 (1999), 295–327. · Zbl 0955.46009
[5] Garrido, M. I., Jaramillo, J. Á. and Prieto, Á., Banach–Stone theorems for Banach manifolds, Rev. R. Acad. Cienc. Exactas Fís. Nat. (Esp.) 94 (2000), 525–538. · Zbl 1278.58003
[6] Grabowski, J., Isomorphisms of algebras of smooth functions revisited, Arch. Math. (Basel ) 85 (2005), 190–196. · Zbl 1082.46020
[7] Kaplansky, I., Lattices of continuous functions, Bull. Amer. Math. Soc. 53 (1947), 617–623. · Zbl 0031.21902 · doi:10.1090/S0002-9904-1947-08856-X
[8] Kriegl, A. and Michor, P. W., The Convenient Setting of Global Analysis, Mathematical Surveys and Monographs 53, American Mathematical Society, Providence, RI, 1997. · Zbl 0889.58001
[9] Lochan, R. and Strauss, D., Lattice homomorphisms of spaces of continuous functions, J. London Math. Soc. 25 (1982), 379–384. · Zbl 0501.54010 · doi:10.1112/jlms/s2-25.2.379
[10] Mrčun, J., On isomorphisms of algebras of smooth functions, Proc. Amer. Math. Soc. 133 (2005), 3109–3113. · Zbl 1077.58005 · doi:10.1090/S0002-9939-05-07979-7
[11] Mrčun, J. and Šemrl, P., Multiplicative bijections between algebras of differentiable functions, Ann. Acad. Sci. Fenn. Math. 32 (2007), 471–480. · Zbl 1124.46016
[12] Shirota, T., A generalization of a theorem of I. Kaplansky, Osaka Math. J. 4 (1952), 121–132. · Zbl 0048.08902
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.